Thunderstorm Wind, Shelby
- When
- August 22, 1:55 PM CST
- Where
- Shelby County, 8 mi E of Center
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.783, -94.050
Trees downed on Hwy 417 3 miles east of Shelbyville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 9:31 AM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT MON AUG 22 2005
.DISCUSSION...
ADJUSTED HIGH TEMPERATURES ACROSS THE REGION TODAY...MAINLY ALONG
AND NORTH OF THE I-20 CORRIDOR. TEMPS SOME 4-6 DEGREES COOLER THAN THIS
TIME YESTERDAY BUT STILL FEEL THAT TEMPS NEAR 100 ARE A GOOD BET
NORTH OF THE CORRIDOR WITH TEMPS ALONG AND NORTH OF I-30 NEAR 102.
TWO AREAS OF CONCERN FOR THIS AFTERNOON OTHER THAN THE HEAT WHICH IS
A CONCERN EVERYWHERE. THE FIRST BEING A DISTURBANCE ACROSS SE LA
WHICH IS SLOWLY MOVING WESTWARD. THIS SYSTEM HAS SOME LEFT OVER
MID CLOUD ACROSS OUR SE ZONES WHICH WILL HAMPER EXCESSIVE HEATING FOR
JUST A FEW MORE HOURS. SHORT TERM PROGS SHOWING A LOW LEVEL THETAE
AXIS EXTENDING FROM DEEP EAST TEXAS...ACROSS NORTHWEST LOUISIANA AND
INTO SOUTH CENTRAL ARKANSAS. THIS SHOULD BE A FAVORABLE BOUNDARY FOR
ISOLATED CONVECTION TO BEGIN DEVELOPING IN THE NEXT FEW HOURS.
SECONDARY AREA IS COMPLEX OF STORMS ACROSS EAST CENTRAL AND NORTHEAST
OKLAHOMA. AN OUTFLOW BOUNDARY CAN BE SEEN ON UPSTREAM RADARS JUST NOW
BEGINNING TO ENTER MCCURTAIN COUNTY BUT SLOWING. THIS WILL BE ANOTHER
FAVORABLE AREA FOR ISOLATED CONVECTION THIS AFTERNOON AND THIS EVENING.
WILL ADD MENTION OF STRONG/DAMAGING WIND GUSTS FOR THIS AFTERNOON/
EVENING AS A DOWNBURST IS CERTAINLY POSSIBLE GIVEN ANY ISOLATED STRONGER
STORMS WITH SUCH HIGH BASES.
NO OTHER CHANGES...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 101 77 97 77 / 20 20 20 20
MLU 98 75 95 75 / 20 20 20 20
DEQ 102 72 95 72 / 20 20 20 20
TXK 100 77 96 77 / 20 20 20 20
ELD 100 74 96 75 / 20 20 20 20
TYR 100 76 98 76 / 20 20 20 20
GGG 100 75 98 75 / 20 20 20 20
LFK 99 75 98 75 / 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 22 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE UPPER 90S TO NEAR 102 DEGREES. THIS WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS WILL REMAIN RAIN FREE. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK. IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG EL DORADO 33.22N 92.66W
08/21/2005 UNION AR STORM CHASER
TWO ROOFS WERE TAKEN OFF BUILDINGS WITH DAMAGE TO A THIRD
IN THE SOUTH PART OF TOWN. NO INJURIES REPORTED.
&&
MBERRYThe Shreveport radar (KSHV), 77 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed on Hwy 417 3 miles east of Shelbyville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482025.